Results 1 to 15 of 15
  1. #1
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104

    Question Levaquin induced tendinitis and joint pain.

    Hello fellow members,

    I'm curious if anyone has taken Levaquin and had any issues? My doctor put me on Levaquin for 21 days for Prostatitis and it has worked to cleared that issue up but I'm having noticeable pain in both Knees and my Achilles tendon on my left leg is pretty tendor. This is the first time I've ever taken this antibiotic and I was wondering if anyone has taken and had issues with it and how long after discontinued use do the side effects wear off? I've been done with them for 3 days now but I've read online that some people have side effects for up to a year after use 😳.

    Hoping this clears up soon because I'm afraid to do any significant amount of weight in workouts do to the fear of a tendon rupture. Any insight from others who have experience with this antibiotic would be appreciated.

    Thanks in advance,
    DJ

  2. #2
    Mr.BB's Avatar
    Mr.BB is offline Anabolic Member
    Join Date
    Apr 2014
    Location
    HOME
    Posts
    6,902
    Not the only antibiotic that has this side effect, anyways you are not supposed to really do heavy or harsh workouts when you are sick with an infection. I usually stop training even with flu, training hard is for you are in full health.

    What it does is weakens the tendons, so if you tear, or micro tear, it will not heal with discontinuation of treatment. But from your description if you did got an injury it is a very small one, it will heal fast once you stop the medication.

  3. #3
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Quote Originally Posted by Mr.BB View Post
    Not the only antibiotic that has this side effect, anyways you are not supposed to really do heavy or harsh workouts when you are sick with an infection. I usually stop training even with flu, training hard is for you are in full health.

    What it does is weakens the tendons, so if you tear, or micro tear, it will not heal with discontinuation of treatment. But from your description if you did got an injury it is a very small one, it will heal fast once you stop the medication.
    I wasn't working out at all while on the 21 day course of the antibiotics and still have not been back to the gym yet. However my job involves a lot of climbing stairs and ladders as well as turning large valves on process lines. I could tell the difference in just my normal day to day activities so much that I dared not try to lift as I was worried about the tendon rupture I read about. I've been off almost a week but can still feel tenderness in my Achilles Tendons, both knees and elbows also sometimes. I'm going to give it another week or two and see if it gets any better.

  4. #4
    Bio-Active's Avatar
    Bio-Active is online now AR-Hall of Famer
    Join Date
    Mar 2008
    Location
    L.A
    Posts
    24,314
    It made my joints ache like crazy when I had pneumonia. I ran two runs of 10 days and it didnít get rid of my pneumonia. I finally used a long run of augmenton 14 days and it did the trick

  5. #5
    David LoPan's Avatar
    David LoPan is offline Knowledgeable Member
    Join Date
    Aug 2013
    Location
    Big Trouble, Little China
    Posts
    2,776
    Blog Entries
    1
    Levaquin is my go-to Antibiotic. Sounds like you had some sides so report those to your doctor and put them on your allergic meds list. Bactrim (sulfamethoxazole/trimethoprim) might be a much better drug for you.

  6. #6
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Quote Originally Posted by David LoPan View Post
    Levaquin is my go-to Antibiotic. Sounds like you had some sides so report those to your doctor and put them on your allergic meds list. Bactrim (sulfamethoxazole/trimethoprim) might be a much better drug for you.
    Yep, definitely going to let him know that I had some significant side effects from Levaquin.

  7. #7
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Quote Originally Posted by Bio-Active View Post
    It made my joints ache like crazy when I had pneumonia. I ran two runs of 10 days and it didnít get rid of my pneumonia. I finally used a long run of augmenton 14 days and it did the trick
    Do you recall how long after you discontinued use that your joints felt normal again?

  8. #8
    Bio-Active's Avatar
    Bio-Active is online now AR-Hall of Famer
    Join Date
    Mar 2008
    Location
    L.A
    Posts
    24,314
    Quote Originally Posted by DJMikeT View Post
    Do you recall how long after you discontinued use that your joints felt normal again?
    It went away pretty fast. Seems like it was a week or 2 at the most

  9. #9
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Quote Originally Posted by Bio-Active View Post
    It went away pretty fast. Seems like it was a week or 2 at the most
    It's been about a week since I stopped taking, hopefully in another week I'll be back to normal.

  10. #10
    ljay62 is offline Female Member
    Join Date
    Aug 2015
    Posts
    8
    Be careful. Re-enter heavy lifting gradually. Avoid any overstrain on areas that were 'problems' prior to needing the Levaquin.

  11. #11
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Quote Originally Posted by ljay62 View Post
    Be careful. Re-enter heavy lifting gradually. Avoid any overstrain on areas that were 'problems' prior to needing the Levaquin.
    Well I just had surgery yesterday so it will be 2-3 weeks before I can get back into the gym so by then I'd think the Levaquin would be out of my system.
    However, good advice and I do plan to start out light and work my way back up.

  12. #12
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Update:

    It's been about 3 weeks now since I quit taking Levaquin and the sides seem to gone away, just FYI for anyone else finding this thread.

  13. #13
    All live matter is offline New Member
    Join Date
    Jan 2018
    Location
    Here
    Posts
    20
    Fluoroquinolones are one of the most dangerous antibiotics to ever be developed. Levaquin is one of the worst. Floroquinolones also include Cipro, Avelox, Noroxin, and Floxin, they have been linked to tendon and nerve damage. I was prescribed Cipro a few times and Avelox ones and that over 20 years ago. Less than 24 hrs after taking Avelox I was in the ER. Since then I’ve torn both Rotator Cuffs, a bicep tendon, had Ulna nerve issues as well as Carpal Tunnel problems. Peripheral neuropathy has not got away even after surgery. I would advise everyone to look for an alternative antibiotic if at all possible. To this day I still have allergic reactions that still show up from time to time as itchy patches on my arms.
    Avoid these bad drugs at all cost. They can jack you up for life.

  14. #14
    All live matter is offline New Member
    Join Date
    Jan 2018
    Location
    Here
    Posts
    20

  15. #15
    DJMikeT is offline Junior Member
    Join Date
    Mar 2014
    Location
    Texas
    Posts
    104
    Quote Originally Posted by All live matter View Post
    Fluoroquinolones are one of the most dangerous antibiotics to ever be developed. Levaquin is one of the worst. Floroquinolones also include Cipro, Avelox, Noroxin, and Floxin, they have been linked to tendon and nerve damage. I was prescribed Cipro a few times and Avelox ones and that over 20 years ago. Less than 24 hrs after taking Avelox I was in the ER. Since then Iíve torn both Rotator Cuffs, a bicep tendon, had Ulna nerve issues as well as Carpal Tunnel problems. Peripheral neuropathy has not got away even after surgery. I would advise everyone to look for an alternative antibiotic if at all possible. To this day I still have allergic reactions that still show up from time to time as itchy patches on my arms.
    Avoid these bad drugs at all cost. They can jack you up for life.
    Levaquin is now on my medical chart as an allergic drug. You are right about Levaquin, I have a coworker who was on it for about a month via IV while he was in the Hospital for a major infection. He said there are certain things that he cannot remember, events his friends who were with tell him about stuff and he cannot recall any of it. From what I've read it's highly toxic to the body, damn sure going to stay away from these type of antibiotics in the future.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •